| Model Number |
MM1000 |
| Medical Device Problem Code |
Use of Device Problem (1670)
| Health Effect - Clinical Codes |
No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
| Date of Event |
07/31/2018
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
This mdr is being submitted due to the reported hematoma that occurred during the initial placement of the acell device.During the surgery micromatrix was focused mainly on the exposed areas: bone, tendon and undermined areas; versajet was also used on the wound.The patient has an external fixture device on his leg and ongoing wound vac therapy.Acell has conducted testing on the clotting capabilities of acell materials, including micromatrix in both in vitro and in vivo models.In both models, the use of micromatrix shortened clotting times compared to the controls, indicating a hemostatic effect.A review of the manufacturing records for this lot identified no deviations in the production process that fall outside of specification.
Event or Problem Description
On 7/31/2018, acell, inc.Became aware a patient experienced hematoma formation after application of acell devices on (b)(6) 2018 for an acute wound.The male patient was in a motorcycle accident about 4 weeks earlier where he incurred a large de-gloving injury with exposed bone and tendon on his left leg.Wound vac had been utilized for several weeks prior to the surgery on (b)(6) 2018.During the surgery micromatrix was focused mainly on the exposed areas: bone, tendon and undermined areas; versajet was also used on the wound.The patient has an external fixture device on his leg and ongoing wound vac therapy.
Additional Manufacturer Narrative
This is a follow-up report for additional information that was received subsequent to the initial filing.Acell was notified on (b)(6) 2018 that the patient had been on a prophylactic dose of lovenox, a blood thinner, for about a month prior to initial placement of the acell device.The initial mdr was submitted due to the reported hematoma that occurred during the initial placement of the acell device.During the surgery micromatrix was focused mainly on the exposed areas: bone, tendon and undermined areas; versajet was also used on the wound.The patient has an external fixture device on his leg and ongoing wound vac therapy.Acell has conducted testing on the clotting capabilities of acell materials, including micromatrix in both in vitro and in vivo models.In both models, the use of micromatrix shortened clotting times compared to the controls, indicating a hemostatic effect.A review of the manufacturing records for this lot identified no deviations in the production process that fall outside of specification.The device was manufactured and distributed sterile in compliance with fda, state and local laws and regulations and acell's operating procedures.
Event or Problem Description
On (b)(6) 2018 acell, inc.Became aware a patient experienced hematoma formation after application of acell devices on 7/30/18 for an acute wound.The patient was in a motorcycle accident about 4 weeks earlier where he incurred a large de-gloving injury with exposed bone and tendon on his left leg.Wound vac had been utilized for several weeks prior to the surgery on 7/30/18.During the surgery acell micromatrix was focused mainly on the exposed areas: bone, tendon and undermined areas; versajet was also used on the wound.The patient has an external fixture device on his leg and ongoing wound vac therapy.